MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229737
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Extubate (2402)
Date of Event 03/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the anaesthetist had a problem with the tube after intubation during a parathyroidectomy procedure.She said the tube was leaking air and she was also not happy with the way the balloon inflated.She had to intubate again with 7.0mm tube and then she was satisfied.There was a 40-minutes delay in the procedure as a result of this event.The procedure was completed using a back-up device.On follow-up, it was reported that the leak was evident when trying to inflate the cuff to establish the airway during the intubation process.It was noted that it was the initial use of the tube.
 
Additional Manufacturer Narrative
H3: analysis found that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The tube was returned partially inflated.Functionally, a syringe was attached to the inflation assembly, the air removed from the cuff, the cuff was inflated with 20cc of air, and there were no leaks (even when pressure was applied to the cuff).The device was left inflated and submerged under water with no signs of air bubbles which is another indication that there were no leaks.There was no noticeable difference between the way the cuff inflated when compared to a reserve sample.There was no evidence of improper manufacturing and therefore has been ruled out as a likely cause.The information most likely indicates a handling issue such as leaving a syringe engaged with the inflation assembly and / or insufficient engagement resulting in difficulties inflating.H6: fdm 4118, fdr 3233 and fdc 11 are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9928412
Report Number1045254-2020-00214
Device Sequence Number14157606
Product Code ETN
UDI-Device Identifier00643169782648
UDI-Public00643169782648
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2023
Device Model Number8229737
Device Catalogue Number8229737
Device Lot Number0218936506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR